Open Access
January, 1975 The Rate of Convergence of Consistent Point Estimators
James C. Fu
Ann. Statist. 3(1): 234-240 (January, 1975). DOI: 10.1214/aos/1176343013


The rate at which the probability $P_\theta\{|t_n - \theta| \geqq \varepsilon\}$ of consistent estimator $t_n$ tends to zero is of great importance in large sample theory of point estimation. The main tools available at present for finding the rate are Bernstein-Chernoff-Bahadur's theorem and Sanov's theorem. In this paper, we give two new techniques for finding the rate of convergence of certain consistent estimators. By using these techniques, we have obtained an upper bound for the rate of convergence of consistent estimators based on sample quantities and proved that the sample median is an asymptotically efficient estimator in Bahadur's sense if and only if the underlying distribution is double-exponential. Furthermore, we have proved that the Bahadur asymptotic relative efficiency of sample mean and sample median coincides with the classical Pitman asymptotic relative efficiency.


Download Citation

James C. Fu. "The Rate of Convergence of Consistent Point Estimators." Ann. Statist. 3 (1) 234 - 240, January, 1975.


Published: January, 1975
First available in Project Euclid: 12 April 2007

zbMATH: 0303.62020
MathSciNet: MR359155
Digital Object Identifier: 10.1214/aos/1176343013

Primary: 62E20
Secondary: 62E10

Keywords: asymptotically efficient , consistent estimator , location parameter , Sample quantiles , the rate of convergence

Rights: Copyright © 1975 Institute of Mathematical Statistics

Vol.3 • No. 1 • January, 1975
Back to Top